Alert archive / Kansas / Wind Advisories in 2020
Wind Advisory 17, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Dec 18, 2020, 2:07 AM CST for 5 counties in Kansas; 5 counties in Missouri. It took effect at Dec 18, 2020, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2020, 2:07 AM CST (08:07 UTC)
- In effect from
- Dec 18, 2020, 10:00 AM CST
- Expired
- Dec 18, 2020, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
Counties Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Cass County, MO, Clay County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
809 WWUS73 KEAX 180807 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 207 AM CST Fri Dec 18 2020 KSZ057-060-103>105-MOZ028-029-037-043-182000- /O.NEW.KEAX.WI.Y.0017.201218T1600Z-201218T2000Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay- Jackson-Cass- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, Independence, Belton, Raymore, Harrisonville, and Pleasant Hill 207 AM CST Fri Dec 18 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM CST THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In Kansas, Miami, Linn KS, Leavenworth, Wyandotte and Johnson KS Counties. In Missouri, Platte, Clay, Jackson and Cass Counties. * WHEN...From 10 AM this morning to 2 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CDB
1 follow-up statement
305 WWUS73 KEAX 181943 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 143 PM CST Fri Dec 18 2020 MOZ053-182300- /O.EXB.KEAX.WI.Y.0017.000000T0000Z-201218T2300Z/ Bates- Including the cities of Butler, Adrian, and Rich Hill 143 PM CST Fri Dec 18 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Bates County. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ057-060-103>105-MOZ028-029-037-043-182300- /O.EXT.KEAX.WI.Y.0017.000000T0000Z-201218T2300Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay- Jackson-Cass- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, Independence, Belton, Raymore, Harrisonville, and Pleasant Hill 143 PM CST Fri Dec 18 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Kansas, Miami, Linn KS, Leavenworth, Wyandotte and Johnson KS Counties. In Missouri, Platte, Clay, Jackson and Cass Counties. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Dec 17, 10:29 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Dec 17, 10:29 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1029 PM CST Thu Dec 17 2020 .Discussion... Issued at 230 PM CST THU DEC 17 2020 Message of the Day: Gusty winds expected Friday starting late morning and lasting through the day. Southerly winds at 15-20mph sustained with gusts around 35mph Another calm cool day for our area as we find ourselves on the backside of the trough that came through yesterday. Northwest flow keeps temperatures cool Thursday with highs only reaching into the upper 30s and mid 40s. Mild ridging over the next couple of days keeps the weather somewhat quiet during the day Friday. Mid-level winds turn out of the southwest funneling in warm air enabling highs temperatures to reach near 50F. Diurnal mixing promotes swift upper level winds which make their way to the surface. This results in sustained winds of 15- 20mph with gusts up to 35mph Friday afternoon. These winds precede another large wave that moves through our area overnight Friday to Saturday. In a setup that looks very similar to what we have seen over the past couple of months, strong SW winds ahead of a trough transition to NW flow behind the front with cooler temperatures. Usually, this brings a good chance for isolated precipitation; however, midlevel moisture is significantly lacking. Course deterministic models (GFS, NAM, etc.) are optimistic with precip chances albeit those chances are isolated at best. These is still a lot of disagreement on where it might rain. Coverage will be dependent on the magnitude of the boundaries accompanying the trough axis as it moves through. Finer scale, short range models as well as ensembles do not suggest far less chances for rain. As mentioned earlier, much of the uncertainty is midlevel moisture availability, but another is the formation of the trough as it traverses the area. Most models point at the trough being quite elongated which prevents moisture from wrapping around the north side which would increase precip chances. General consensus with neighbors is that precipitation chances are primarily concentrated to areas east and south (southern and southeastern MO). Isolated precipitation is possible east of I-35 with greater chances closer to the eastern and southeastern sides of our coverage area (Columbia, Sedalia, Butler, etc.) Once the front moves through Saturday AM, winds again shift around to the southwest promoting warm temperatures for the start of next week. Unfortunately, warm temperatures do not look to stick around for the holidays as long range guidance suggests a polar plunge late next week. && .Aviation...(For the 06Z TAFS through 06Z Friday Night) Issued at 1026 PM CST THU DEC 17 2020 VFR conditions are expected to prevail through the bulk of the period. Low level wind shear will develop early in the morning, with 2000 ft winds reaching 40 to 50 kts out of the south southwest. South southwest surface winds will increase through late morning, with gusts in the afternoon up to 30 to 35 kts. VFR ceilings will begin to drop late in the period, approaching MVFR. Will leave mention out at this time and re-address with next TAF issuance. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Pesel Aviation...Kurtz
Hazardous weather outlook, Dec 17, 5:11 AM CST, 20 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 511 AM CST Thu Dec 17 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 511 AM CST Thu Dec 17 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Advisories in Kansas, 2020Wind Advisories in Missouri, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.